New Jersey, 2003

Damaging Wind in New Jersey, June 14, 2003

June 14, 2003 · NWS PHI · 1 event in 1 county or zone

Several trees and wires were knocked down by a severe thunderstorm in Fair Haven and Rumson Boroughs. Power was lost in sections of both boroughs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Several trees and wires were knocked down by a severe thunderstorm in Fair Haven and Rumson Boroughs. Power was lost in sections of both boroughs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 14, 1:16 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 14, 1:16 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT SAT JUN 14 2003

THE E-W FRONT WILL SLOWLY MAKE IT THRU THE FA TONIGHT AND EARLY SUN.
WILL KP PRECIP MENTIONED FOR THE EXTREME SOUTHERN ZONES INTO SUN
AFTERNOON. ELSEWHERE PRECIP THIS EVENING SHOULD BE THE END. NEXT
SHOT OF PRECIP LOOKS LIKE MID WEEK AS FRNT WORKS ITS WAY NORTH.

FCSTID =   10
MPO   57  78  53  73 /  30  10  10  10
ABE   61  80  55  75 /  30  10  10  10
RDG   61  80  55  75 /  30  10  10  10
PHL   67  82  63  77 /  50  10  10  10
12N   57  80  53  73 /  30  10  10  10
SMQ   61  80  56  76 /  30  10  10  10
TTN   65  82  58  77 /  50  10  10  10
MIV   67  83  60  77 /  50  10  10  10
ACY   65  77  60  72 /  50  30  10  10
ILG   67  82  59  77 /  50  10  10  10
DOV   68  83  60  76 /  50  30  30  10
GED   69  81  60  77 /  50  30  30  10
ESN   68  82  60  76 /  50  30  30  20

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

ZEV
Hazardous weather outlook, Jun 14, 3:27 AM EST, 12 hours 28 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND EVENING.
SOME THUNDERSTORMS COULD ALSO CONTAIN HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING.

IN ADDITION...FLOOD WARNINGS REMAIN IN EFFECT FOR ROCKAWAY AND
PASSAIC RIVERS IN NORTHERN NEW JERSEY.

SEE THE LATEST FLOOD WARNINGS UNDER PHLFLSPHI/WGUS81 KPHI
AND THE LATEST WEATHER STATEMENT UNDER PHLSPSPHI/WWUS81 KPHI

FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED LATER TODAY.

RNS

In the hours before

Special weather statement, Jun 14, 12:19 PM EST, 3 hours 36 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-142215-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT SAT JUN 14 2003

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE ENTIRE AREA UNTIL 7 PM EDT...

THE WATCH INCLUDES THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...
.MONROE...CARBON...BERKS...LEHIGH...NORTHAMPTON...CHESTER...MONTGOMERY
...BUCKS...DELAWARE...AND PHILADELPHIA.

IN MARYLAND...

.CECIL...KENT...QUEEN ANNES...CAROLINE...AND TALBOT.

IN DELAWARE...

.NEW CASTLE...KENT...AND SUSSEX.

IN NEW JERSEY...

.SUSSEX...WARREN...HUNTERDON...MORRIS...SOMERSET...MIDDLESEX...MERCER
...SALEM...CUMBERLAND...CAMDEN...GLOUCESTER...CAPE MAY...OCEAN...
ATLANTIC...AND BURLINGTON.

THE WATCH ALSO INCLUDES THE ADJACENT COASTAL WATERS OF NEW JERSEY
AND DELAWARE INCLUDING THE DELAWARE BAY.

A SEVERE THUNDERSTORM WATCH MEANS THE POTENTIAL EXISTS FOR
THUNDERSTORMS WHICH COULD PRODUCE STRONG DAMAGING WINDS...LARGE
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

IN SOME AREAS THE GROUND IS SATURATED FROM PREVIOUS RAINS OVER THE
PAST SEVERAL DAYS. ADDITIONAL RAINFALL...TODAY COULD CAUSE SHORT
TERM FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR
TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET FOR FURTHER
DETAILS OR UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON
THE INTERNET AT WWW.ERH.NOAA.GOV/PHI IN SMALL LETTERS.

EBERWINE

The radar

The Philadelphia radar (KDIX), 57 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monmouth

When
June 14, 3:55 PM EST
Where
Monmouth County, Rumson
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.367, -74.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363981.